MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO POR FMRL RED LAT NC 8X120; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ECHO POR FMRL RED LAT NC 8X120; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis location unknown; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported during the initial left hip stem implantation, the stem became stuck and needed to be removed.The surgeon could not attach the threaded removal tool instrument in to the stem and it was found that something must have been left in the stem from manufacturing.The surgery was completed with a new implant.A delay of ten minutes was reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.One echo por fmrl red lat nc 8x120 was returned and evaluated.Upon visual inspection, there was damage to the taper.There was a set screw returned inside of the stem which was removed.Length was measured to verify the size and found within conformance of the print.Review of the device history records identified no related deviations or anomalies during manufacturing medical records were not provided.The root cause was determined to be manufacturing deficiency as the set screw utilized during manufacturing was not removed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ECHO POR FMRL RED LAT NC 8X120
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12347584
Report Number0001825034-2021-02469
Device Sequence Number17226670
Product Code KWA
UDI-Device Identifier00880304462908
UDI-Public(01)00880304462908(17)280411(10)935900
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number192508
Device Lot Number935900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale